MAUDE Adverse Event Report: SURGICAL SPECIALTIES LOOK NYLON REV CUTTER; NYLON, 2-0, BLACK, 18" 3/8 CIR RC

SURGICAL SPECIALTIES LOOK NYLON REV CUTTER; NYLON, 2-0, BLACK, 18" 3/8 CIR RC
Model Number 927B
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
The suture broke away from the thread while dr.(b)(6) was suturing.He lost the suture in the patient and had to go digging for it.He got it out but wants to switch back to the brand he was using previously.All of our doctors are fairly skilled suturing, dr.(b)(6) is probably by far the most experienced with probably 30 years of experience and this was not user error.We unfortunately have also had issue with the sharpoint brand.Mostly breakage of the thread when they are tying off.
 
Additional Manufacturer Narrative
A review of the device history records for the finished good lot and the raw material components identified no quality issues during the incoming, manufacturing, in-process or final inspection processes.No additional complaints have been reported for this lot.No samples or photographs of the defective device were returned for evaluation.If samples become available at a later time, the devices will be reviewed and tested and the results will be included in the file.A follow-up report will be submitted to you at that time.The suture breaking free from the needle or detaching from the needle during use most likely resulted from the interaction of specific procedural related stress in contrast to the suture strength/strength of the attachment.It¿s also possible the devices are being grasped on or near the swaged end of the needle, damaging the suture material, allowing the suture to break free from the needle device.The ¿precautions¿ section in the ifu for the device states, ¿care should be taken to avoid damage when handling.Avoid crushing or crimping the suture material with surgical instruments such as needle holders and forceps.The surgeon should avoid unnecessary tension when running down knots, to reduce the occurrence of surface fraying and weakening of the strand.To avoid damaging needle points and swage areas, grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the swaged end to the point¿.Without reviewing the actual failed devices, magnified photos of the failed devices, receiving sterile samples from the same finished good lot to review/test or receiving details regarding the method utilized to remove the devices from the packages, preoperative preparation of the device(s), tools utilized to grasp the devices, procedures performed or the surgeon¿s technique, a definitive root cause cannot be determined at this time.

Brand Name
LOOK NYLON REV CUTTER
Common Device Name
NYLON, 2-0, BLACK, 18" 3/8 CIR RC
Manufacturer (Section D)
SURGICAL SPECIALTIES
corredor tijuana rosarito 2000
#24702 b, ejido franciso villa
tijuana baja california 22235
MX  22235
Manufacturer (Section G)
SURGICAL SPECIALTIES CORPORATION
1100 berkshire blvd.
ste 308
reading PA 19608
Manufacturer Contact
kelly knappenberger
corredor tijuana-rosarito 2000 #24702b
#24702 b, ejido franciso villa
tijuana baja california 22235
MX   22235
MDR Report Key16527317
Report Number3010692967-2023-00011
Device Sequence Number16799724
Product Code GAR
UDI-Device Identifier10848782009746
UDI-Public(01)10848782009746(17)250331(10)AAFV837
Combination Product (Y/N)N
PMA/510(K) Number
K903029
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/13/2023
Report Date (Section F) 03/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model Number927B
Device Catalogue Number927B
Device Lot NumberAAFV837
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/03/2023
Device Age36 MO
Event Location Hospital
Date Report to Manufacturer03/03/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2023
Initial Report FDA Received Date03/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown